Alert archive / Vermont / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 126, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 20, 2021, 9:38 PM EDT for Bennington County, Vermont; Berkshire County, Massachusetts; Rensselaer County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2021, 9:38 PM EDT (01:38 UTC)
- Expired
- Jul 20, 2021, 10:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:42 PM EDT | TSTM WND DMG | Petersburgh, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted.
219
WUUS51 KALY 210138
SVRALY
MAC003-NYC083-VTC003-210230-
/O.NEW.KALY.SV.W.0126.210721T0138Z-210721T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
938 PM EDT Tue Jul 20 2021
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Berkshire County in western Massachusetts...
East central Rensselaer County in east central New York...
Southwestern Bennington County in southern Vermont...
* Until 1030 PM EDT.
* At 938 PM EDT, a severe thunderstorm was located over Berlin, or 13
miles west of North Adams, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
North Adams, Adams, Williamstown, Pownal, Cheshire, Grafton,
Berlin, Florida, Savoy, New Ashford, Windsor, Hairpin Turn,
Greylock, Soldiers Memorial Field, North Hancock, Cheshire Harbor,
Arnoldville, Taborton, Center Berlin and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4255 7298 4253 7297 4247 7299 4264 7350
4281 7342 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4267 7296 4264 7295
TIME...MOT...LOC 0138Z 289DEG 31KT 4271 7337
HAIL...0.75IN
WIND...60MPH
$$
Rathbun2 follow-up statements
194
WWUS51 KALY 210220
SVSALY
Severe Weather Statement
National Weather Service Albany NY
1020 PM EDT Tue Jul 20 2021
NYC083-VTC003-210229-
/O.CAN.KALY.SV.W.0126.000000T0000Z-210721T0230Z/
Rensselaer NY-Bennington VT-
1020 PM EDT Tue Jul 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RENSSELAER AND
SOUTHWESTERN BENNINGTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts.
LAT...LON 4255 7298 4253 7297 4247 7299 4257 7330
4274 7321 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4266 7296 4264 7295
TIME...MOT...LOC 0219Z 289DEG 31KT 4259 7291
$$
MAC003-210230-
/O.CON.KALY.SV.W.0126.000000T0000Z-210721T0230Z/
Berkshire MA-
1020 PM EDT Tue Jul 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN BERKSHIRE COUNTY...
At 1019 PM EDT, a severe thunderstorm was located over Hawley, or 12
miles southeast of North Adams, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
North Adams, Adams, Williamstown, Cheshire, Florida, Savoy, New
Ashford, Windsor, Hairpin Turn, Greylock, Sweets Corner, Soldiers
Memorial Field, Cheshire Harbor, Arnoldville, Town Crest Village,
Maple Grove, Eastern Summit, Braytonville, Zylonite and Bowens
Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4255 7298 4253 7297 4247 7299 4257 7330
4274 7321 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4266 7296 4264 7295
TIME...MOT...LOC 0219Z 289DEG 31KT 4259 7291
HAIL...<.75IN
WIND...60MPH
$$
Rathbun573
WWUS51 KALY 210229
SVSALY
Severe Weather Statement
National Weather Service Albany NY
1029 PM EDT Tue Jul 20 2021
MAC003-210238-
/O.EXP.KALY.SV.W.0126.000000T0000Z-210721T0230Z/
Berkshire MA-
1029 PM EDT Tue Jul 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE COUNTY
WILL EXPIRE AT 1030 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts.
LAT...LON 4255 7298 4253 7297 4247 7299 4257 7330
4274 7321 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4266 7296 4264 7295
TIME...MOT...LOC 0228Z 289DEG 31KT 4257 7282
$$
RathbunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:02 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 20, 9:02 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 902 PM EDT Tue Jul 20 2021 .SYNOPSIS... Showers and thunderstorms will become increasingly likely this evening. Some may be severe with damaging winds and large hail. The storms will taper off overnight, but additional scattered showers and thunderstorms are expected on Wednesday, along with cooler conditions. It will be dry on Thursday with temperatures below normal. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ...Severe Thunderstorm Watch in effect through 11 pm for the Capital District, Helderbergs, Schoharie Valley, western Mohawk Valley, southern Adirondacks and Lake George Saratoga region in east central New York, and southern Vermont... ...Severe Thunderstorm Watch expanded to Green County, Columbia County and Berkshire County... Band of thunderstorms, some severe continues to build east and south. Localized flood threat also exists as 1 to 2 inches of rain in an hour could cause localized flash flooding since our region has been so wet lately. Some weakening of the storms likely later this evening as diurnal cooling and stabilization occurs. Midlevel lapse rates steepening a little per 00Z area soundings and will gradually steepen in other areas through the night, supporting the strong storms and setting us up for tomorrow as well. Some minor adjustments to rain chances, temperatures and sky cover through the night based on data and trends. PREVIOUS DISCUSSION: SPC Mesoanalysis depicts 1000-1500 J/kg MLCAPE downstream of this complex over much of NY, so no reason to see it weakening until at least sunset. A couple of isolated storms have developed in the Lake George Saratoga region, with one recently becoming severe. Still feel this activity will be more isolated and confined north of Albany until the better forcing arrives this evening as forecast soundings suggest points south remain slightly capped and deep layer shear remains less than 20 kt. More widespread activity still looks to be 21Z- 03Z this evening as forcing increases due to the approach of the aforementioned midlevel trough and surface front. Deep layer shear will increase to 20-30 kt as well. Highest likelihood of these storms maintaining strong to severe intensity is from the Capital District north and west where SPC has upgraded to slight risk. There is at least some risk of storms maintaining their intensity further east as well past sunset, but this is less certain. Main threat is damaging winds, although large hail cannot be ruled out especially if any more discrete/cellular convection develops. Otherwise, have added haze to the grids with most ob sites reporting 4-7SM vsby due to smoke from wildfires out west. Tonight, strong to possibly severe storms may linger through around midnight east of Albany. The remainder of the night should be more tranquil with a few scattered showers or isolated thunderstorms possible. The midlevel trough axis remains to the west. Lows in the upper 50s to mid-60s expected. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Wednesday, the core of the midlevel trough will be swinging through the area. This is a rather cold trough, with 500 mb temps around -14C, which is around the 10 percentile for late July. The cold midlevel temps will contribute to steep midlevel lapse rates of 6-7 C/km (stronger on the GFS compared with the NAM). As diurnal heating commences, this should result in scattered showers and thunderstorms developing starting in the late morning. Most of our area should be in a cold advection/post frontal regime for most of the day, which should limit SBCAPE to 1000 J/kg or less. However, portions of the eastern Catskills, Mid Hudson Valley, Litchfield Hills, and southern Berkshires will heat up comparatively more in advance of the best forcing associated with the midlevel trough axis, and may see some weak low-level convergence to help foster stronger updrafts as well. SBCAPE should be a little better here at 1000-1500 J/kg, with good deep-layer shear of 30-35 kt. The steep lapse rates and cool midlevel temperatures will support a large hail threat from early afternoon to early evening here, with damaging wind gusts also possible if cellular activity can congeal later in the day. Elsewhere, at least small hail and gusty winds will be possible with any storms that develop in the afternoon. Highs will range from the upper 60s north to the low 80s south. The storms should quickly dissipate around and after sunset Wednesday as higher pressures build in from the west along with a drier airmass with PWATs falling below an inch. Clouds should clear out with low temperatures dropping into the 50s. Thursday into Thursday night looks tranquil as the trough cuts off over the Canadian Maritimes and midlevel flow goes northwesterly locally. PWATs remain lower than an inch with dewpoints back into the 50s. Highs look to be cooler than normal in the upper 60s to near 80. && .LONG TERM /FRIDAY THROUGH TUESDAY/... One trailing piece of upper energy tracks through our region Friday with some cold air aloft and decent midlevel lapse rates but most of the upper cold pool and instability will be in New England and heading east through the day along with the mean upper trough axis. Some isolated showers and thunderstorms are possible with this last piece of upper energy as the core of the cooler boundary layer air spreads over our region. Highs Friday in the mid 70s to around 80 with around 70 higher terrain. Drier weather Saturday but continued NW upper flow with embedded small upper impulses track through our region Saturday night into Sunday and exiting Monday into Monday night. The exact timing and track of the upper energy and reinforcing of low level cooler air is still in question. Indicating scattered showers Saturday night and Sunday night with possible thunderstorms Sunday afternoon and Monday afternoon. Coverage should be scattered and since instability will be best in the afternoons, not too unstable, but unstable enough that any chances for thunderstorms would be in the afternoons. So, Sunday and Monday should not be washouts and there will be periods of dry weather and a few breaks in the clouds outside of the scattered showers and thunderstorms. Highs Saturday and Sunday in the upper 70s to lower 80s. Highs Monday in the lower to mid 80s with cooler in higher terrain each day. Potentially drier weather Tuesday with highs in the lower to mid 80s with some 70s higher terrain. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... Smoke still in the region but band of thunderstorms in the western Mohawk Valley and southern Adirondacks is building east and south. The storms should hold together through the evening, affecting KGFL, KALB amd KPSF. However, the storms may weaken before building as far south as KPOU. Including a 2 hour period of thunderstorms with IFR visibilities and MVFR ceilings for the thunderstorms along with wind gusts up to 35 Kt. After about 04Z, the storms should move out and some VFR with intervals of MVFR ceilings will linger over KGFL and KALB, behind the wind shift and weak front. The storms may just brush KPSF before weakening, keeping KPSF south of the front. So, KPSF and KPOU could stay VFR through the night. VFR conditions at all TAF sites after about 12Z but one last upper disturbance Wednesday afternoon will push the front through the rest of our region Wednesday afternoon. So, including VCSH at KALB, KPOU and KPSF but predominantly VFR outside of any scattered showers or thunderstorms. Winds will be generally south at less than 10 Kt before thunderstorms arrive this evening, then west to northwest with the thunderstorms, gusting around 35 Kt. Winds become variable at less than 6 Kt between midnight and daybreak. Winds become northwest to northeast at less than 10 Kt midday Wednesday through the afternoon. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: Low Operational Impact. NO SIG WX. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Scattered to numerous showers and thunderstorms are expected Wednesday with RH values only falling into the 60 to 70 percent range. It will be cooler with light northwesterly winds as well. On Thursday, mostly sunny skies are expected with drier minimum RH values in the 45 to 55 percent range. Light to moderate northwesterly winds are expected. && .HYDROLOGY... Soils remain quite wet as much of the HSA has experienced 150-400 percent of normal precipitation over the past week, with isolated spots up to 600 percent in the Berkshires. Flood warnings remain in effect along the Housatonic in Connecticut for minor river flooding. Scattered showers and thunderstorms will remain in the forecast this evening into Wednesday. Although locally heavy downpours are possible, widespread flooding issues or flash flood threats are not expected at this time as the showers/storms are expected to move more quickly over the next couple of days. However, given the wet soils and low flash flood guidance, an isolated flash flood cannot be ruled out, with minor flooding of low lying/poor drainage and urban areas also possible. Dry weather returns for Thursday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...NAS/Thompson SHORT TERM...Thompson LONG TERM...NAS AVIATION...NAS FIRE WEATHER...Thompson HYDROLOGY...Thompson
Hazardous weather outlook, Jul 20, 9:10 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 910 PM EDT Tue Jul 20 2021 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 211100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 910 PM EDT Tue Jul 20 2021 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Capital District, Helderbergs, Schoharie Valley, western Mohawk Valley, southern Adirondacks and Lake George Saratoga region in east central New York, The Berkshires, northeastern Catskills and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Wednesday, some of which may contain locally gusty winds and small hail. There is a chance of thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ001-013-NYZ063>066-211100- Northern Litchfield-Southern Litchfield-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 910 PM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for northwestern Connecticut, southeastern Catskills and the Mid Hudson Valley in east central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal to slight risk for severe thunderstorms Wednesday, mainly during the afternoon and early evening. Isolated damaging wind gusts and large hail will be possible. In addition, locally heavy downpours will be possible which may produce minor flooding of low lying, poor drainage and urban areas along with isolated flash flooding. There is a chance of thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 9:06 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Albany NY
906 PM EDT Tue Jul 20 2021
NYZ049>053-210145-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern
Saratoga-Western Albany-
906 PM EDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SCHENECTADY...CENTRAL ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN
RENSSELAER COUNTIES...
At 905 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mechanicville to near Guilderland to
near Berne. Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes,
Watervliet, Rensselaer, Colonie, Mechanicville, Delmar, Latham,
Guilderland, Niskayuna, Menands, Berne, Voorheesville, Green Island,
Waterford and Altamont.
This includes the following highways...
Interstate 90 between exits 7 and 25.
Interstate 890 between exits 5 and 9.
Interstate 87 between exits 23 and 7, and between exits 8A and 10.
Interstate 787 between exits 5 and 9.
LAT...LON 4262 7419 4263 7419 4265 7417 4266 7417
4274 7402 4293 7382 4288 7349 4268 7368
4252 7399 4259 7422
TIME...MOT...LOC 0105Z 283DEG 21KT 4288 7373 4273 7391 4260 7422
RathbunSpecial weather statement, Jul 20, 9:12 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
912 PM EDT Tue Jul 20 2021
NYZ051>054-059-060-210145-
Eastern Albany-Western Rensselaer-Eastern Greene-Western
Columbia-Eastern Rensselaer-Western Albany-
912 PM EDT Tue Jul 20 2021
...GUSTY WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL COLUMBIA...SOUTHEASTERN ALBANY...NORTHEASTERN GREENE
AND RENSSELAER COUNTIES...
At 911 PM EDT, radar indicated gusty winds ahead of a line of strong
thunderstorms extending from 6 miles northeast of Center Brunswick
to near Westerlo. Movement was southeast at 25 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Albany, Troy, East Greenbush, Cohoes, Watervliet, Rensselaer, Nassau,
Delmar, Latham, Menands, New Baltimore, Westerlo, Ravena, Green
Island, Grafton, Waterford, Berlin, Valatie, Castleton-On-Hudson and
Kinderhook.
This includes the following highways...
Interstate 90 between exits 10 and 2.
Interstate 87 between exits 21B and 23.
Interstate 787 between exits 1 and 9.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4235 7376 4251 7408 4278 7370 4278 7369
4287 7355 4281 7329 4274 7327
TIME...MOT...LOC 0111Z 293DEG 23KT 4285 7355 4252 7400
RathbunLocal storm report, Jul 20, 9:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
927 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MILTON 43.03N 73.85W
07/20/2021 SARATOGA NY 911 CALL CENTER
TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2103768
BGMLocal storm report, Jul 20, 9:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
928 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CORINTH 43.25N 73.83W
07/20/2021 SARATOGA NY 911 CALL CENTER
TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2103770
BGMSpecial weather statement, Jul 20, 9:31 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
931 PM EDT Tue Jul 20 2021
MAZ025-NYZ047-051>054-058>061-063-064-210215-
Southern Berkshire-Eastern Albany-Western Ulster-Eastern
Columbia-Western Rensselaer-Eastern Greene-Western Columbia-Western
Greene-Schoharie-Eastern Rensselaer-Western Albany-Eastern Ulster-
931 PM EDT Tue Jul 20 2021
...GUSTY WINDS AHEAD OF A LINE OF THUNDERSTORMS WILL AFFECT WEST
CENTRAL BERKSHIRE...NORTHEASTERN ULSTER...COLUMBIA...SOUTHERN
ALBANY... GREENE...SOUTH CENTRAL SCHOHARIE AND SOUTHWESTERN
RENSSELAER COUNTIES...
At 930 PM EDT, radar indicated gusty winds ahead of a line of
thunderstorms extending from near New Lebanon to near Gilboa.
Movement was south at 20 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Hudson, Catskill, Chatham, Nassau, Hunter, Claverack, New Baltimore,
Ravena, Stephentown, Coxsackie, New Lebanon, Valatie, Windham,
Athens, Austerlitz, Philmont, Gilboa, Kinderhook, Prattsville and
Claverack-Red Mills.
This includes Interstate 87 between exits 21 and 21B.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4235 7443 4237 7447 4239 7446 4258 7342
4245 7337 4243 7338 4242 7336 4225 7330
4207 7423 4216 7446 4217 7445 4220 7454
TIME...MOT...LOC 0130Z 346DEG 18KT 4249 7344 4235 7436
RathbunLocal storm report, Jul 20, 9:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
933 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
07/20/2021 SCHOHARIE NY 911 CALL CENTER
TREE ON VEHICLE.
&&
EVENT NUMBER ALY2103771
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:24 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 51 min |
| Jul 20, 10:00 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 45 min |
| Jul 20, 9:46 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 59 min |
| Jul 20, 10:50 PM EDT | Special Weather Statement | ALY | Berkshire | 40 min |
| Jul 20, 8:11 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga, Schenectady, Warren, Washington | 3 hr |
| Jul 20, 8:12 PM EDT | Special Weather Statement | ALY | Montgomery | 33 min |
| Jul 20, 8:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 43 min |
| Jul 20, 8:24 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 36 min |
| Jul 20, 8:31 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren, Washington | 59 min |
| Jul 20, 8:39 PM EDT | Areal Flood Advisory | ALY | Montgomery, Schenectady, Schoharie | 3 hr |
| Jul 20, 8:40 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 50 min |
| Jul 20, 8:49 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 20, 8:54 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 36 min |
| Jul 20, 9:06 PM EDT | Special Weather Statement | ALY | Albany | 39 min |
| Jul 20, 9:12 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Jul 20, 9:31 PM EDT | Special Weather Statement | ALY | Columbia, Greene | 44 min |
| Jul 20, 10:40 PM EDT | Special Weather Statement | ALY | Ulster | 50 min |
| Jul 20, 11:33 PM EDT | Special Weather Statement | ALY | Dutchess | 42 min |
| Jul 20, 11:45 PM EDT | Areal Flood Advisory | ALY | Montgomery, Schenectady, Schoharie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2021Severe Thunderstorm Warnings in Massachusetts, 2021Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.